Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes nail discoloration after taking Inderal?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 5747 Questions

default
Posted on Wed, 9 May 2018 in Hypertension and Heart Disease
Question: Hello doctor,

I have been recently diagnosed with very frequent premature ventricular ectopics. I have been asked to take Inderal 10mg as required by the cardiologist. I am facing some issues and have some questions with regard to this medication:

1. When I recently took 10mg full dose - I noticed that my fingertips under the nails turned blue in color. Finger color was OK - only blue under nails. No other signs of problems except feeling more tired than usual. Is this normal side effect or should I stop the medication?

2. Is it safe to exercise while on this medication?

Also - I take Restyl (Alprazolam) on need basis for anxiety. Does this medication directly affect the heart - is it safe to exercise while taking this medication?

Please advise. Thanks.
doctor
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I passed carefully through your question and would explain as follows:

1- The fact that your nails turned blue in color seems to be caused by Raynauds phenomenon, which is a possible adverse effect of betablockers, including Inderal.
So, it may be needed a reduce in the dose of Inderal or even stopping it, if you will continue to experience this effect.

2- Inderal, as other betablockers may reduce your physical performance. So, it is safe to exercise while on this medication, but you may feel tired more quickly now that you are taking the drug.

3- Regarding Restyl, it has no interactions with Inderal. So, it is safe to take both these drugs concomitantly.

Anyway, I would not recommend taking Restyl regularly for a long time, because it can cause addiction and tolerance. It is safe to take it occasionally, during panic attacks.

Hope you will find this answer helpful!

I remain at your disposal, whenever you have any other questions!

Kind regards,

Dr. Iliri


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 3 hours later
Thanks for your prompt reply. Just one more follow up question - is it safe to exercise while taking Restyl. I believe this drug is also a muscle relaxant and am curious to know if it also reduces exercise tolerance. Please advise.

Thank you.
doctor
Answered by Dr. Ilir Sharka 3 hours later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello again!

You are right to say that it is a musculo-relaxant. But, its main action is to reduce anxiety, with a really low effect on the physical performance.

So, it is safe to take it while exercising. Anyway, you may take half a tablet (0.25mg) the day that you are going to exercise.

But, as I explained to you above, this drug should be just for a short time, because the chronic use can aggravate your situation, by causing addiction and withdrawal syndrome.

Hope you will find this answer helpful!

If you have any other questions, please feel free to ask me again!

Wishing all the best,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 9 hours later
Thank you very much for the information doctor.

One final question - is the Raynaud phenomenon dangerous? Can I continue to take Inderal in a lower dosage (maybe 5mg - half tablet)?

The reason I am asking it that I really depend on it for relief from specific social anxiety. I see more relief for that reason than I do for actual PVC of of the heart.

I just need to know if this a side effect that is not serious and not have any long term consequences.

Also - I currently take Inderal and Xanax only on need basis. The maximum dose that I consume is around 10mg Inderal/0.5mg Xanax around 1 to 3 times a week. Never more than that.

Please help. Thank you.
doctor
Answered by Dr. Ilir Sharka 5 hours later
Brief Answer:
My opinion as follows:

Detailed Answer:
Hello again!

Raynaud Syndrome is not a serious medical condition, if it lasts for a short period of time. It is also triggered by cold weather.

Anyway, if you continue to experience this adverse effect, I would not encourage you to continue taking Inderal.

In such case, it would be better consider other treatment options (psychotherapy, Yoga, an antidepressant) to help manage your social anxiety.

Regarding Xanax, it is OK to take it occasionally, but it is not a good solution.

The chronic management of social anxiety (like above mentioned)and the prevention of panic attack would be a better treatment option.

Hope to have clarified some of your uncertainties!

Wishing all the best,

Dr. Iliri

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Treatment/Therapy
Medical Topics

Recent questions on  Psychotherapy

doctor1 MD

I have a past with ovarian cysts. Not a fun one. I m 16 years old and have had 3 surgeries to remove them. This last one, they didn t remove. I had crippling pain for months. I still have the pain but it s dulling down. yet I can still feel pressure. I have had doctor after doctor tell me it s all in my head so don t try that. I ve been to countless counselors, therapists, psychiatrists, they can t find anything wrong with my mental health. Ovarian cancer is very prevalent in my family history. Should I be concerned?

doctor1 MD

I am trying to understand the process of what my sister is goign through at the moment, she is anorexic, she is currently going through phsycotherapy... she now completely shuts herself off from her family, is this normal?
Also is there some type of guidline for a therapy program which could help me understand what's going on?

doctor1 MD

i am 15 years old and i am having wet dreams since age of 13 i am totally frustrated of it and about mastburation i try maximumly to mastburate only once in a month and i am trying to get rid of it but these wet dreams make me mad i am not able to concentrate on my studies plzzz help what should i do. i have wet dreams 2 times a week plzzz help how should i cure it also i live in delhi since i am still at the teen age is there any other way to stop wet dreams

doctor1 MD

hi my 2yr old grandson has had a viral infection for 4days now, and seems to be getting no better, he hasnt eaten for 4days now.the other problem is since he has had this at night times he is finding it hard to go to bed andsleep crying out an as if he is having a bad dream is there any connection many thanks

doctor1 MD

What are the current treatments for fibromyalgia? I am taking lyrica and tramadol

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've got off the coladapin. I get really confused don't feel like myself really disoriented at times I...